Missouri, 2006

Hail in Missouri, February 4, 2006

February 4, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 3, 11:04 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 3, 11:04 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 PM CST FRI FEB 3 2006

.DISCUSSION...

A COLDER AIRMASS MORE INDICATIVE OF EARLY FEBRUARY WAS POISED TO
SPREAD INTO THE AREA. A SECONDARY COLD FRONT HAD PUSHED ACROSS THE
MISSOURI OZARKS WITH A WIND SHIFT TO THE NORTHWEST IN ITS WAKE.
STRATUS FOLLOWING THE FRONTAL PASSAGE HAD SPREAD AS FAR SOUTH AS
CENTRAL MISSOURI DURING THE AFTERNOON. A CIRRUS SHIELD ASSOCIATED
WITH A SOUTHERN STREAM STORM SYSTEM COVERED THE EASTERN OZARKS.
REGIONAL PROFILERS SHOW THAT 925-850 MB WINDS HAD VEERED TO THE
NORTHWEST DEPICTING THE ONSET OF LOW LEVEL COLD AIR ADVECTION.

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
COLDER AIR WILL CONTINUE TO ADVECT INTO THE AREA TONIGHT AS SURFACE
HIGH PRESSURE BUILDS DOWN THE PLAINS AND SURFACE LOW PRESSURE
DEEPENS OVER THE SOUTHERN APPALACHIANS. THE NORTHWESTERLY FLOW WILL
CONTINUE SATURDAY WITH HIGH TEMPERATURES MORE TYPICAL OF EARLY
FEBRUARY.

THE NEXT SYSTEM OF INTEREST NOW LOCATED OFF OF THE PACIFIC NORTHWEST
COAST WILL RIDE OVER THE WESTERN RIDGE AND INTO THE CENTRAL U.S.
SUNDAY. MODELS HAVE DIFFERED ON THE TRACK AND STRENGTH OF THIS
SYSTEM BUT THE GFS IS PREFERRED SINCE OTHER MEDIUM RANGE MODELS HAVE
SIMILAR SOLUTIONS AND THE 18Z NAM IS ALSO TRENDING SIMILARLY.

THE SHORTWAVE IS PROGGED TO SLIDE ACROSS THE REGION LATE SUNDAY WITH
A DEVELOPING SURFACE LOW TRACKING ACROSS ARKANSAS. WARM AIR
ADVECTION AND ISENTROPIC ASCENT WILL DEVELOP NORTH OF THE LOW TRACK
ACROSS SOUTHERN MISSOURI BY SUNDAY EVENING.  MOISTURE AVAILABILITY
WILL BE OF CONCERN GIVEN THE DRY AIRMASS THAT WILL BE INITIALLY IN
PLACE AND ONLY MODEST MOISTURE RETURN FROM THE GULF. THE LOWER
ATMOSPHERIC COLUMN WILL SATURATE TOP DOWN WHICH ALSO DELAY THE ONSET
OF ANY PRECIPITATION. WITH THE UNCERTAINTY OF THE TRACK AND STRENGTH
OF THIS SYSTEM AND QUESTIONABLE MOISTURE RETURN...I WILL MAINTAIN A
CHANCE OF PRECIPITATION SUNDAY NIGHT. PROGGED THERMAL PROFILES
SUGGEST THE PRECIPITATION WILL BE MAINLY SNOW BUT THIS WILL BE
DEPENDENT ON THE EVOLUTION OF THE SYSTEM. ULTIMATELY THERE IS SOME
POSSIBILITY OF A LIGHT ACCUMULATING SNOWFALL SUNDAY NIGHT.

FOSTER

LONG TERM (MONDAY THROUGH FRIDAY)...
FOR THE MONDAY THROUGH FRIDAY PERIOD NORTHWEST FLOW CONTINUES
ALLOWING CANADIAN AIR TO MOVE INTO THE MISSISSIPPI VALLEY. THIS WILL
KEEP THE REGION IN A MORE SEASONABLE PATTERN WITH TEMPERATURE NEAR
NORMAL FOR EARLY FEBRUARY. A DECENT 500MB SHORT WAVE WILL SLIDE
INTO THE CENTRAL U.S. ON WEDNESDAY WHICH MAY BRING SOME MOISTURE
INTO THE OZARKS. HOWEVER...WILL LOOK AT A FEW MORE MODEL RUNS BEFORE
ADDING ANY PRECIPITATION CHANCES A THIS TIME AS ASSOCIATED MOISTURE
WITH THE SYSTEM LOOKS RATHER LIMITED.

AFTER WEDNESDAY...A PERSISTENT UPPER LEVEL LOW WILL REMAIN PARKED
OVER QUEBEC AND ONTARIO TERRITORIES THROUGH THE EXTENDED PERIOD.
THIS WILL KEEP THE CENTRAL U.S. IN NORTHWEST FLOW WITH NO CHANGE IN
SITE FOR THE NEXT TEN DAYS. CLIPPER SYSTEMS WILL THEN RIDE UP AND
OVER THE HIGH AMPLITUDE WESTERN RIDGE EVERY ONE TO TWO DAYS.
HOWEVER...MOST OF THESE SYSTEMS WILL BE OF PACIFIC ORIGIN AND WILL
HAVE LIMITED MOISTURE TO WORK WITH...THUS THE CHANCES FOR
PRECIPITATION IN THE LONG RANGE IS VERY UNCERTAIN.

HATCH

&&

.AVIATION...

FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED FOR BOTH THE SGF/JLN
TERMINAL LOCATIONS.  LIGHT NORTH-NORTHWEST WINDS OVERNIGHT WILL
STRENGTHEN BY MID MORNING AS MIXING COMMENCES.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Feb 3, 8:49 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 PM CST FRI FEB 3 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041915-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
849 PM CST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

The radar

The Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 07:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Barton

When
February 4, 1:05 AM CST
Where
Barton County, Liberal
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.567, -94.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504052.